Busra Seker Atas*
Department of Gynecology and Obstetrics, Sultangazi Haseki Training and Research Hospital, University of Health Sciences, Istanbul, Turkey
*Corresponding Author: Busra Seker Atas, Department of Gynecology and Obstetrics, Sultangazi Haseki Training and Research Hospital, University of Health Sciences, Istanbul, Turkey.
Received: March 29, 2022; Published: June 13, 2022
Purpose: Review of the frequency, clinical and biological features and treatment of Heparin induced thrombocytopenia.
Methods: Case report and literatüre review.
Results: A 65 years old women received as antithrombotic prophylaxis low molecular weight heparin (LMWH) after gyneco oncology surgery. Day 10,the patient had suffered from enduring, swallowing and pain her arm. After physical examinations, injection site wound found in her arm looks like skin necrosis. We assumed the wound a skin necrosis with dependent on LMWH, then stopped the LMWH treatment. Her labaratory test revealed that her platelet levels were low (65x103/ul). While recovery is expected, day 11 her complaint were worse, her left arm was swallowing and getting purple color and getting colder. Doppler ultrasound was perfomed on this arm, reported deep vein trombosis (DVT). Althougt there was a conflict the therapy of anticoagulant, after a literature search Rivaroxaban started as medication. Meanwhile, the suspicion of heparin induces thrombocytoperina was confirmed by spesific tests, ADAMts13 activity test. Day 30, after changed for rivaroxaban as medcation, her arms and platelet count return to normal after heparin discontinuation.
Discussion: Heparin Induced Thrombocytopenia (HIT) is an rare adverse effect of heparin therapy. Also, DVT is an condition with possibly devastating consequences. We present a case of simultaneosly occured two rare complications under anticoagulant prophylaxis after surgery; deep vein thrombosis and skin necrosis wıth heparin induced thrombocytopenia syndrome. Espacially oncology patients have huge risk for DVT. While prevention of DVT, we should be aware of complications even there are rare contiditions.
Conclusion: HIT and DVT are rare but life-threatening and need to be treated conditions. Full body examination and the platelet count check-up during heparin therapy.
Keywords: Heparin İnduced Thrombocytopenia; Anticoagulation; HIT; Rivaroxaban
Citation: Busra Seker Atas. “Simultaneosly Occured Two Rare Complicatıons Under Anticoagulant Prophylaxıs After Surgery; Deep Vein Thrombosis and Skin Necrosis with Heparın Induced Thrombocytopenıa Syndrome". Acta Scientific Women's Health 4.7 (2022): 26-29.
Copyright: © 2022 Busra Seker Atas. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.